Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 1, NWS Eureka, CA

January 8, 2013

NWS Eureka, CA issued this hazardous seas warning at Jan 8, 2013, 3:29 AM PST. It took effect at Jan 9, 2013, 4:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 3:29 AM PST (11:29 UTC)
In effect from
Jan 9, 2013, 4:00 AM PST
Expired
Jan 9, 2013, 3:32 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WHUS76 KEKA 081129
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PST TUE JAN 8 2013

PZZ470-475-081930-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-130109T1200Z/
/O.NEW.KEKA.SE.W.0001.130109T1200Z-130110T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
329 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM
PST WEDNESDAY. 

* SEAS...INCREASING TO 11 TO 14 FT LATE TUESDAY NIGHT...INCLUDING
  W 12 FT AT 14 SECONDS AND S 3 TO 5 FT AT 7 SECONDS...PEAKING AT
  15 TO 17 FT WEDNESDAY AFTERNOON...INCLUDING W 14 FT AT 12
  SECONDS AND W 4 TO 6 FT AT 7 SECONDS. 

* WINDS...INCREASING FROM THE SOUTH AT 15 TO 25 KTS AHEAD OF THE
  FRONT EARLY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 15 TO 25
  KTS WITH GUSTS OVER 30 KTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-081930-
/O.EXT.KEKA.SC.Y.0004.130109T0500Z-130111T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
329 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PST FRIDAY. 

* SEAS...WNW 7 TO 9 FT AROUND 13 SECONDS TODAY INCREASING TO 13 TO
  14 FT WEDNESDAY...INCLUDING W 12 FT AT 13 SECONDS AND W 2 TO 4
  FT AT 7 SECONDS.

* WINDS...INCREASING FROM THE SOUTH AT 10 TO 20 KTS AHEAD OF THE
  FRONT BY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 10 TO 20 KTS
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
890 
WHUS76 KEKA 081641
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 AM PST TUE JAN 8 2013

PZZ470-475-090045-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130109T1200Z/
/O.CON.KEKA.SE.W.0001.130109T1200Z-130110T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM
PST WEDNESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM
PST WEDNESDAY. 

* SEAS...INCREASING TO 11 TO 14 FT LATE TONIGHT AND THEN PEAKING
  AT 15 TO 17 FT WEDNESDAY AFTERNOON.

* WINDS...INCREASING FROM THE SOUTH AT 15 TO 25 KT AHEAD OF A
  FRONT EARLY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 15 TO 25
  KT WITH GUSTS OVER 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-090045-
/O.CON.KEKA.SC.Y.0004.130109T0500Z-130111T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
841 AM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PST FRIDAY. 

* SEAS...WNW 7 TO 9 FT AROUND 13 SECONDS TODAY INCREASING TO 13 TO
  14 FT WEDNESDAY.

* WINDS...INCREASING FROM THE SOUTH AT 10 TO 20 KT AHEAD OF A
  FRONT BY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 10 TO 20 KT
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
288 
WHUS76 KEKA 082209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST TUE JAN 8 2013

PZZ470-090615-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-130111T1700Z/
/O.EXT.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
209 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 AM TO 3 PM PST
WEDNESDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 4 AM TO 3 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM
PST FRIDAY. 

* SEAS...INCREASING TO 11 TO 14 FT LATE TONIGHT AND THEN PEAKING
  AT 14 TO 16 FT WEDNESDAY. SEAS WILL SUBSIDE BACK TO 12 TO 14 FT
  WEDNESDAY EVENING ONLY TO INCREASE AGAIN THURSDAY.

* WINDS...INCREASING FROM THE SOUTH AT 15 TO 25 KT AHEAD OF A
  FRONT EARLY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 15 TO 25
  KT WITH GUSTS OVER 30 KT THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-090615-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-130111T2300Z/
/O.EXT.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
209 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 AM TO 3 PM PST
WEDNESDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 4 AM TO 3 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM
PST FRIDAY. 

* SEAS...INCREASING TO 11 TO 14 FT LATE TONIGHT AND THEN PEAKING
  AT 14 TO 16 FT WEDNESDAY. SEAS WILL SUBSIDE BACK TO 12 TO 14 FT
  WEDNESDAY EVENING ONLY TO INCREASE AGAIN THURSDAY.

* WINDS...INCREASING FROM THE SOUTH AT 15 TO 25 KT AHEAD OF A
  FRONT EARLY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 15 TO 25
  KT WITH GUSTS OVER 30 KT THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-090615-
/O.EXT.KEKA.SC.Y.0004.130109T0500Z-130111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
209 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PST FRIDAY. 

* SEAS...WNW 7 TO 9 FT AROUND 13 SECONDS TODAY INCREASING TO 11 TO
  13 FT WEDNESDAY INTO THURSDAY.

* WINDS...INCREASING FROM THE SOUTH AT 10 TO 20 KT AHEAD OF A 
  FRONT BY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 10 TO 20 
  KT WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-090615-
/O.EXT.KEKA.SC.Y.0004.130109T0500Z-130111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
209 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 PM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PST FRIDAY. 

* SEAS...WNW 7 TO 9 FT AROUND 13 SECONDS TODAY INCREASING TO 11 TO
  13 FT WEDNESDAY INTO THURSDAY.

* WINDS...INCREASING FROM THE SOUTH AT 10 TO 20 KT AHEAD OF A 
  FRONT BY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 10 TO 20 
  KT WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
774 
WHUS76 KEKA 090520
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 PM PST TUE JAN 8 2013

PZZ470-091330-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T1700Z/
/O.CON.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
920 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM
WEDNESDAY...

* SEAS...BUILDING TO 11 TO 14 FT OVERNIGHT THEN PEAKING AT 14 TO
  16 FT WEDNESDAY. SEAS WILL SUBSIDE TO 12 TO 14 FT WEDNESDAY
  EVENING THEN INCREASE AGAIN THURSDAY.

* WINDS...SOUTHERLY INCREASING TO 15 TO 25 KT AHEAD OF A FRONT
  EARLY WEDNESDAY MORNING...THEN WEST TO NORTHWEST 15 TO 25 KT WITH
  GUSTS OVER 30 KT THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-091330-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T2300Z/
/O.CON.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
920 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM
WEDNESDAY...

* SEAS...BUILDING TO 10 TO 13 FT OVERNIGHT AND THEN PEAKING AT 14
  TO 16 FT WEDNESDAY. SEAS WILL SUBSIDE TO 12 TO 14 FT WEDNESDAY
  EVENING THEN BUILD AGAIN THURSDAY.

* WINDS...BECOMING SOUTHERLY AND INCREASING TO 15 TO 25 KT AHEAD
  OF A FRONT EARLY WEDNESDAY MORNING. WINDS WILL THEN VEER TO THE
  WEST AND NORTHWEST 15 TO 25 KT WITH GUSTS OVER 30 KT THROUGH
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-091330-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
920 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY...

* SEAS...WNW 7 TO 9 FT AROUND 13 SECONDS BUILDING TO 11 TO 13 FT
  WEDNESDAY INTO THURSDAY.

* WINDS...S INCREASING TO 10 TO 20 KT AHEAD OF A FRONT BY
  WEDNESDAY MORNING. THEN VEERING TO THE WEST TO NORTHWEST 10 TO
  20 KT WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-091330-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
920 PM PST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM FRIDAY...

* SEAS...WNW 7 TO 10 FT AROUND 13 SECONDS BUILDING TO 11 TO 13 FT
  WEDNESDAY INTO THURSDAY.

* WINDS...BECOMING SOUTHERLY OVERNIGHT AND INCREASING TO 10 TO 20
  KT AHEAD OF A FRONT WEDNESDAY MORNING. WINDS WILL VEER TO THE WEST
  TO NORTHWEST 10 TO 20 KT WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
748 
WHUS76 KEKA 091132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 AM PST WED JAN 9 2013

PZZ470-091945-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T1700Z/
/O.CAN.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
332 AM PST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 9 AM PST FRIDAY. 

* SEAS...WNW 12 TO 14 FT TODAY...BUILDING TO 15 TO 17 FEET
  THURSDAY INCLUDING NW 14 FT AT 13 SECONDS AND NW 3 TO 5 FT AT 7
  SECONDS.

* WINDS...SOUTHERLY 15 TO 25 KT THIS MORNING...THEN WEST TO
  NORTHWEST 15 TO 25 KT THIS AFTERNOON. WINDS WILL CONTINUE TO BE
  STRONG FROM THE NORTH ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091945-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T2300Z/
/O.CAN.KEKA.SE.W.0001.130109T1200Z-130109T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
332 AM PST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 3 PM PST FRIDAY. 

* SEAS...WNW 12 TO 14 FT TODAY...BUILDING TO 15 TO 17 FEET
  THURSDAY INCLUDING NW 14 FT AT 13 SECONDS AND NW 3 TO 5 FT AT 7
  SECONDS.

* WINDS...SOUTHERLY 15 TO 25 KT THIS MORNING...THEN WEST TO
  NORTHWEST 15 TO 25 KT THIS AFTERNOON. WINDS WILL CONTINUE TO BE
  STRONG FROM THE NORTH ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-091945-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
332 AM PST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY. 

* SEAS...WNW 10 TO 13 FT TODAY BUILDING TO 12 TO 15 FT THURSDAY
  INCLUDING WNW 12 FT AT 13 SECONDS AND NNW 2 TO 4 FT AT 7 SECONDS.

* WINDS...S 10 TO 20 KT THIS MORNING THEN SHIFTING TO NW 10 TO 20
  KT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-091945-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-130111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
332 AM PST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. 

* SEAS...WNW 10 TO 13 FT TODAY BUILDING TO 12 TO 15 FT THURSDAY
  INCLUDING WNW 12 FT AT 13 SECONDS AND NNW 2 TO 4 FT AT 7 SECONDS.

* WINDS...BECOMING S 5 TO 15 KT THIS MORNING THEN SHIFTING TO NW
  10 TO 20 KT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 7, 10:07 PM PST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 7, 10:07 PM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1007 PM PST MON JAN 7 2013

.SYNOPSIS...CLOUDY AND DAMP WEATHER WILL CONTINUE THIS EVENING
NORTH OF CAPE MENDOCINO. TRINITY AND MENDOCINO COUNTIES WILL SEE
MAINLY CLEARING SKIES AFTER MIDNIGHT WITH SOME FOG. EXPECT SOME
SUNSHINE ON TUESDAY BEFORE A FAST MOVING FRONT WILL BRING NORTHWEST
CALIFORNIA A QUICK SHOT OF RAIN ON WEDNESDAY MORNING. SHOWERS AND
ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL FOLLOW WEDNESDAY NIGHT
AND THURSDAY WITH FALLING SNOW LEVELS.

&&

.UPDATE...THE DAY SHIFT WAS WORRIED THAT THE CLOUDS WOULD BE SLOW TO
CLEAR THIS EVENING AND THAT IS IN FACT WHAT IS HAPPENING. UPDATED
THE FORECAST TO WARM UP THE LOW TEMPERATURES FOR TONIGHT ABOUT 3-5
DEGREES DUE TO A LITTLE MORE CLOUD COVER AND WEAK WARM FRONT OVER
THE AREA WHICH HAS TEMPERATUES STARTING OUT ABOUT 5 TO 9 DEGREES
WARMER THAN LAST NIGHT. REST OF THE FORECAST LOOKS ON TRACK EXCEPT
WILL START OUT WITH MORE CLOUD COVER ALONG THE COAST NORTH OF CAPE
MENDO TUE MORNING. DEAN

.PREV DISUCSSION...WATER VAPOR SHOWS AN UPPER LEVEL RIDGE MOVING
INTO THE WESTERN US. THIS IS ALSO PUSHING A WARM FRONT OVER THE AREA.
THIS IS BRINGING LIGHT RAIN OR DRIZZLE TO AREAS NORTH OF CAPE
MENDOCINO. TONIGHT THE RIDGE IS EXPECTED TO STRENGTHEN. THIS SHOULD
CLEAR SKIES OUT. DEPENDING ON HOW QUICKLY THIS CLEARS CLOUDS OUT
THIS MAY ALLOW FOG TO FORM AND TEMPERATURES TO DROP MORE QUICKLY
THAN EXPECTED. CONVERSELY...IF THESE CLOUDS STICK AROUND LONGER THAN
EXPECTED TEMPERATURES MAY STAY WARMER THAN FORECAST. VIS SAT SHOWS A
LOT OF CLOUDS UPSTREAM SO THINGS MAY BE A BIT SLOW TO CLEAR OUT AND
WILL TREND THE FORECAST THAT WAY. TOMORROW MORNING EXPECT THERE WILL
BE VALLEY FOG WHERE CLOUDS DO MANAGE TO CLEAR OUT. DEWPOINTS HAVE
RISEN CONSIDERABLY THIS AFTERNOON AT UKI WITH THE WARMER AND MORE
MOIST AIRMASS.

THE NEXT SYSTEM IS A COLD FRONT ARRIVING LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. INITIALLY WITH THIS SYSTEM SNOW LEVELS WILL BE
FAIRLY HIGH...ABOVE 5000 FEET. TEMPERATURES WILL ALSO BE FAIRLY
WARM TUESDAY NIGHT. THE SNOW LEVELS WILL FALL QUICKLY IN THE
MORNING ON WEDNESDAY...THIS SHOULD BE BEHIND THE INITIAL PRECIP.
RAINFALL AMOUNTS WITH THE INITIAL FRONT ARE EXPECTED TO RANGE FROM
HALF INCH IN DEL NORTE COUNTY TO LESS THAN A TENTH OF AN INCH
TRINITY COUNTY AND MENDOCINO COUNTY. BEHIND THE COLD FRONT A
FAIRLY COLD TROUGH SETTLES IN OVER THE WEST COAST. THIS WILL DROP
SNOW LEVELS TO AS LOW AS 1000 FT IN HUMBOLDT AND DEL NORTE
COUNTIES WEDNESDAY NIGHT INTO THURSDAY MORNING. QPF FROM THE
MODELS IS FAIRLY LOW WITH THIS...LESS THAN A TENTH OF AN INCH.
TYPICALLY MODELS UNDERDO THE QPF IN THESE SHOWERY SITUATIONS SO
USED THE SREF DOWNSCALED QPF WHICH LOOKED TO GIVE US THE HIGHEST
AMOUNTS OF ANY MODEL. THIS WILL GIVE US 1-2 INCHES AS LOW AS 1500
FEET. AMOUNTS COULD BE HIGHER IN THE HEAVIER SHOWERS AND A SNOW
ADVISORY MAY BE NEEDED...BUT THIS WILL NEED TO BE MONITORED. THIS
COLD SYSTEM ALSO BRINGS A GOOD SETUP FOR SMALL HAIL AND ISOLATED
THUNDERSTORMS ALONG THE COAST. LAPSE RATES ARE UP AROUND 7 TO 8
DEGC/KM AND 500 MB TEMPS ARE DOWN AROUND -35 INDICATING A GOOD
SETUP FOR SMALL HAIL AND ISOLATED THUNDERSTORMS. THURSDAY THE
RIDGE BEGINS TO BUILD BACK IN...HOWEVER THERE MAY BE SOME
LINGERING SHOWERS WITH THE JET MAX PUSHING ACROSS THE AREA. SO
UPPED POPS SLIGHTLY AND ADDED THUNDERSTORMS FOR THURSDAY. THIS
ALSO LINED UP WELL WITH THE NEIGHBORS. MKK.

.LONG TERM...THURSDAY NIGHT THE MODELS SHOW ANOTHER WAVE BRINGING
A FEW MORE ISOLATED SHOWERS HOWEVER THESE MAY REMAIN MAINLY
OFFSHORE AND AMOUNTS SHOULD BE LIGHT. FRIDAY AFTERNOON SKIES
SHOULD BEGIN CLEARING. THE RIDGE BEGINS TO BUILD BACK INTO THE
AREA IN ERNEST FRIDAY NIGHT INTO SATURDAY BUILDING BACK INTO THE
AREA. INITIALLY THIS LOOKS TO BRING ANOTHER WARM FRONT AND SOME
LIGHT RAIN OR DRIZZLE ON SATURDAY. MODELS ARE CURRENTLY SHOWING
THIS SKIRTING THE AREA TO THE NORTH...BUT IF IT WERE TO MOVE SOUTH
SLIGHTLY THERE COULD BE MORE RAIN IN THE AREA. SUNDAY A LOW MOVING
DOWN THROUGH THE GREAT BASIN IS PROGGED TO BRING ANOTHER SHOT OF
COOL AIR TO THE REGION AND POSSIBLY SOME LIGHT RAIN AND SNOW. THIS
IS TYPICALLY A FAIRLY DRY PATTERN SO AMOUNTS LOOK TO BE LIGHT.
EARLY NEXT WEEK THE RIDGE LOOKS TO FINALLY TAKE HOLD AND BRING
SHOULD BRING SOME FAIRLY NICE DRY WEATHER TO THE WEST COAST. MKK

&&

.AVIATION...IFR TO LIFR CONDITIONS ALONG THE COAST NORTH OF CAPE
MENDO THROUGH TUESDAY MORNING WITH DISSIPATING WARM FRONT OVER
THE AREA. VFR ELSEWHERE WITH MID CLOUDS EXITING IN THE NORTHWEST
FLOW. CONTINUED VFR IN TRINITY AND MENDOCINO COUNTIES EXCEPT LIFR
VSBYS IN FOG IN THE VALLEYS DEVELOPING EARLY TUESDAY MORNING AND
CLEARING BY NOON. DEAN

&&

.MARINE...A HIGH PRESSURE SYSTEM STRETCHING ACROSS THE REGION WILL
MAINTAIN LIGHT TO MODERATE WEST TO NORTHWEST WINDS ACROSS THE WATERS
THROUGH TUESDAY. A LONG PERIOD WEST NORTHWEST WAVE TRAIN CONTINUES
TO GRADUALLY SUBSIDE THIS AFTERNOON. HOWEVER SMALL CRAFT ADVISORIES
CONTINUE ACROSS THE OUTER WATERS DUE TO THE SEAS. A WEAK COLD FRONT
WILL APPROACH THE AREA TUESDAY EVENING INCREASING THE WINDS AND SEAS
TO SMALL CRAFT CONDITIONS TUESDAY NIGHT. THE FRONT WILL MOVE THROUGH
THE AREA WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS
ALL OF THE WATERS TUESDAY EVENING THROUGH THURSDAY EVENING DUE TO AN
INCREASE IN THE WINDS AND SEAS ASSOCIATED WITH THE APPROACH AND
PASSAGE OF THE FRONTAL BOUNDARY. SMALL CRAFT ADVISORIES ARE LIKELY
TO CONTINUE ACROSS THE OUTER WATERS INTO FRIDAY. THE WINDS AND SEAS
WILL DECREASE FRIDAY AFTERNOON AND FRIDAY NIGHT ACROSS THE WATERS AS
THE PRESSURE GRADIENT RELAXES OVER THE AREA.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 9 PM TUESDAY TO 3 PM PST
     THURSDAY PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THURSDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 7, 3:01 PM PST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST MON JAN 7 2013

CAZ001>004-076-082315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
301 PM PST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FAST-MOVING COLD FRONT WILL PASS THROUGH WEDNESDAY MORNING WITH
A BRIEF PERIOD OF STEADY RAIN FOLLOWED BY SHOWERS THROUGH
THURSDAY. ISOLATED THUNDERSTORMS AND SMALL HAIL SHOWERS WILL
OCCUR ALONG THE COAST. SNOW LEVELS WILL BE ABOVE 5000 FEET AHEAD
OF THE FRONT BUT WILL FALL QUICKLY TO 2500 FEET WEDNESDAY
AFTERNOON AND REACH AS LOW AS 1000 FEET WEDNESDAY NIGHT INTO
THURSDAY MORNING. SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE
IN HEAVIER SHOWER ACTIVITY ABOVE 2000 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:00 PM PSTWinter Weather AdvisoryEKA24 hr

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.